MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE
Model Number 03.010.052
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event year is reported as 2019, however exact date of event is unknown.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the aiming arm for titanium cannulated tibial nails is deformed, the triple sleeve will not fit through the hole.An aiming arm from a different tibial nail set was used.There was no surgical delay.The procedure successfully completed.No patient consequence.Concomitant devices reported: protection sleeve (part # 03.010.063; lot # unknown; quantity 1), drill sleeve (part # 03.010.064; lot # unknown; quantity 1), trocar (part # 03.010.069; lot # unknown; quantity 1), unknown nail insertion handle (part # unknown; lot # unknown; quantity 1), unknown nail (part # unknown; lot # unknown; quantity 1).This report is for one (1) aiming arm for titanium cannulated tibial nails.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11: corrected data: g4: awareness date reported on follow up 1 report as august 15, 2019 but should have been october 02, 2019.Awareness date reported on follow up 2 report as august 15, 2019 but should have been october 07, 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional information, mw submission with new lot# 1542025.Investigation summary.Visual inspection: aiming arm for ti cannulated tibial nails-ex was received at us cq.Upon visual inspection at cq, it is observed that the hole in a/p direction on the device was severely deformed.The deformed location looks like it was hammered hardly during usage of the device.The rest of the device shows normal wear consistent with the device use which would not impact the complaint condition.Thus, the complaint is confirmed.Dimensional inspection: dimensional inspection of the relevant features cannot be performed due to post manufacturing damage (severe deformation).Document/specification review: the following drawings were reviewed during the investigation: -aiming arm body, tibial nail system: 03_010_052_1 rev.E and rev.G.No design issues or discrepancies were noted during the investigation.Investigation conclusion: a visual inspection, and document/specification review were performed as part of this investigation.The complaint is confirmed as the hole in a/p direction on the device was severely deformed.While a definitive root cause cannot be determined, it is highly possible that the device might have encountered unintended forces.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 03.010.052.Lot: 1542025.Manufacturing site: (b)(4).Release to warehouse date: september 11, 2006.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: investigation summary visual inspection: aiming arm for ti cannulated tibial nails-ex was received at us cq.Upon visual inspection at cq, it is observed that the hole in a/p direction on the device was severely deformed.The deformed location looks like it was hammered hardly during usage of the device.The rest of the device shows normal wear consistent with the device use which would not impact the complaint condition.Thus, the complaint is confirmed.Dimensional inspection: dimensional inspection of the relevant features cannot be performed due to post manufacturing damage (severe deformation).Investigation conclusion: a visual inspection, and document/specification review were performed as part of this investigation.The complaint is confirmed as the hole in a/p direction on the device was severely deformed.While a definitive root cause cannot be determined, it is highly possible that the device might have encountered unintended forces.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 03.010.052, lot: 1542025, manufacturing site: (b)(6), release to warehouse date: (b)(6) 2006.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9011359
Report Number2939274-2019-60500
Device Sequence Number16819414
Product Code FZX
UDI-Device Identifier10886982067241
UDI-Public(01)10886982067241
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.052
Device Catalogue Number03.010.052
Device Lot Number1542025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer08/15/2019
08/15/2019
10/15/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/07/2019
10/08/2019
10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.2 MM TROCAR; 8.0 MM/3.2 MM DRILL SLEEVE 200 MM; PROTECT SLEEVE 12/8 L188; UNK - NAIL INSERTION HANDLES; UNK - NAILS
Patient Age31 YR